Article

Augmentin Induced Exfoliative Dermatitis: Case Report

Ashish Karn1★, Juie Shah1, Rutuva Shah1, Riki Patel1, Bhavya Modi1★ Corresponding author

  1. 1Department of Pharmacy, Sumandeep Vidyapeeth (Deemed to be University), Piparia, Waghodia, Vadodara, INDIA.

CORRESPONDENCE

Ashish Karn

Department of Pharmacy, Sumandeep Vidyapeeth (Deemed to be University), Piparia, Waghodia, Vadodara, INDIA.

ashishkarn62@gmail.com

Volume 15, Issue 2 · pp. 137–139 · PUBLISHED · DOI: 10.5530/ijopp.15.2.23

View on IJPP original site ↗

ABSTRACT

Exfoliative dermatitis is a very rare form of drug induced hypersensitivity reaction which usually involves skin and mucous membrane, can be seen from a few days to several weeks after the administration of drug.1 Amoxicillin is a broad spectrum antibiotic, belongs to class amino-penicillin of beta-lactum antibiotics, and it is generally active against gram-positive bacteria, gram-negative bacteria and anaerobes which represent the major species present in the stomach, biliary tract and colorectum. Therefore, it is a preferred choice as a prophylaxis for abdominal surgery. It is usually combined with clavulanic acid which is a beta-lactamase inhibitor, in order to maintain greater efficacy and activity against beta-lactamase-positive strains.2 Here is a case of delayed type of hypersensitivity reaction of a 58 years old female who developed multiple erythematous scaly plaques with erosion sign and exfoliation of skin seen all over the four limbs following the administration of Augmentin.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Karn, A., Shah, J., Shah, R., Patel, R., & Modi, B. (). Augmentin Induced Exfoliative Dermatitis: Case Report. Indian Journal of Pharmacy Practice, 15(2), 137–139. https://doi.org/10.5530/ijopp.15.2.23